Results 1 to 9 of 9
Like Tree1Likes
  • 1 Post By Ricky71
Need some input
  1. #1
    Punkin0411 is offline New Member
    Join Date
    Apr 2017
    Posts
    5

    Default Need some input

    I just joined today. So extremely thrilled I did. Now I realize I'm definitely not alone. Im on day 6 of not having anything in my system in over 5 years. I was up to 15 percocet a day. The first 3 days were the worst. Slowly getting better. My question is haa anyone taken Benadryl for withdrawal symptoms from opiates. If so, how much per day?

    Again, so extremely happy I found this awesome group.

    Kelly

  2. #2
    OffOpana is offline New Member
    Join Date
    Apr 2017
    Location
    Bay Area CA
    Posts
    7

    Default

    Hi there and good for you to take that step. I stopped Oxymorphone 18 days ago (after 10 years). I took Benadryl to help me sleep, but the results were negligible for me. Clonidine was the best to mitigate withdrawals for me.

    https://www.drugs.com/comments/cloni...ithdrawal.html

  3. #3
    Ricky71 is offline Advanced Member
    Join Date
    Oct 2015
    Location
    Florida
    Posts
    1,928

    Default

    Quote Originally Posted by Punkin0411 View Post
    I just joined today. So extremely thrilled I did. Now I realize I'm definitely not alone. Im on day 6 of not having anything in my system in over 5 years. I was up to 15 percocet a day. The first 3 days were the worst. Slowly getting better. My question is haa anyone taken Benadryl for withdrawal symptoms from opiates. If so, how much per day?

    Again, so extremely happy I found this awesome group.

    Kelly
    Kelly - benadryl will not help much with opiate withdrawal and can actually make some symptoms worse! If you are on day 6 then you over the worst of the acute withdrawal symptoms! You will continue to have low energy, lack of motivation, sleep issues and possibly some depression and/or anxiety for a few more weeks or longer while your body and brain repairs itself? The items in the Thomas Recipe for Opiate Withdrawal may ease things a bit but do not take the benzo as suggested! Here's a link to the Thomas Recipe - https://www.drugs.com/forum/featured...wal-35169.html

    Update when you can? Best of luck to you. Hang in there, things will get better as more clean time passes! Take care... God bless us all!
    Lvg nghtmare likes this.

  4. #4
    Punkin0411 is offline New Member
    Join Date
    Apr 2017
    Posts
    5

    Default

    Thank you so much for the input. I did cold turkey, so I don't have the meds everyone else does. What is Clonidine?

  5. #5
    dsh12345 is offline Senior Member
    Join Date
    Mar 2017
    Posts
    618

    Default

    Clonidine is a prescription blood pressure drug, but it can also be used to help opioid withdrawal and it does work. It's not an urban legend, this fact is not debated period. Like, the "classic" drug of choice to help opioid withdrawal. Quiz a medical student what is symptom treatment for opioid withdrawal and they will say clonidine. Of course, we are talking like make things a little bit more manageable, we aren't talking anything like make it all go away. No drug can provide that (except opiates of course).

    Opiates is a depressant, so when you withdrawal, the stimulant systems that your body slowly ramped up to help build your tolerance to opiates and allow you to take large doses that would normally kill someone whose never taken an opiate are now running unopposed and out of control now because the depressant effect of the opiates aren't there to balance it out. Hence the restless legs, anxiousness, lack of sleep, etc.

    Clonidine is a centrally-acting alpha receptor activator. Central meaning in the brain. However, the weird thing about alpha receptors in the brain is that activating them SHUTS DOWN your alpha system, everywhere else in the body is the opposite - activating alpha receptors activates the alpha system (common sense). So, clonidine can basically be thought of as an alpha blocker.

    Alpha and beta receptor activation helps ramp up your fight or flight system (stimulant system). Activation of alpha/beta receptors will increase heart rate, increase blood pressure, wire you up, etc. Beta blockers for example are common blood pressure medications.


    So, like I said, your STIMULANT system is running out of control due to lack of balance from the depressant effects of opiates. Taking a drug like clonidine helps ramp down your stimulant system and thus helps withdrawal symptoms.

    Very hard drug to find without a prescription. Won't fgind it on the street either most likely. Not much recreational use to it.
    Last edited by Anonymous; 04-19-2017 at 04:37 PM.

  6. #6
    dsh12345 is offline Senior Member
    Join Date
    Mar 2017
    Posts
    618

    Default

    Just want to add one more thing......

    Benadryl is a 50/50 toss up for withdrawal symptoms it seems.

    Some people will say it helps them sleep, which for alot of ppl insomnia is their #1 worst symptom.

    Other people who are part of the spectrum where restless legs is by far their #1 worst symptom, they seem to commonly report that benadryl consistently makes the restless legs much much worse, and as consequence sleep is even worse as well for these ppl due to the worsening restless legs, so it's a very very bad idea on multiple fronts for this crowd of ppl.

    Up to you if you wanna try benadryl or not. Most ppl seem to fall in the latter group, so perhaps try to stay away from benadryl.
    Last edited by Anonymous; 04-19-2017 at 04:42 PM.

  7. #7
    ROSES8 is offline Junior Member
    Join Date
    Apr 2017
    Posts
    22

    Default

    This website drug.com is the most complicated website i have ever been on. first of all you cant respond to people with your anwers. You have to keep logging in and out just to respond to the person who posted their problem.

  8. #8
    ROSES8 is offline Junior Member
    Join Date
    Apr 2017
    Posts
    22

    Default

    I have been on hyrdrocodone and tramadol for 20 years. I lost about everyone in my life. Its funny when you have problems and your closest friends just give up on you. The only way you can truly beat your addiction is your OWN TRUE SELF. No one can help you but yourself. I am doing it by myself now. I have been off pills for 5 days now. Might not seem like a lot...but it is for me. I lost myself, but I will not lose my life.

  9. #9
    ROSES8 is offline Junior Member
    Join Date
    Apr 2017
    Posts
    22

    Default

    I dont take anything for the withdrawal. I just wait...now its been 5 days. Im ok. Im not going back and relying on ANY other pills. Its ashame that I seen my mom go through this when I was little and I hated it. Now I am the same as her. How did I get here? I helped her get better and now I am the same as she was...

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •  

1 2 3 4 5 6 7 8 9 10 11 12 13 14 15 16 17 18 19 20 21 22